Hi everyone. My first posting. My marginal zone lymphoma recently relapsed. Stage 1V in bone marrow and uptake in some bones. Does anyone have experience of Zanubrutinib? I started on this on 20th August. I also am severely immunocompromised and give myself weekly infusions of Cutaquig 7mg. Generally feeling pretty rotten. Any suggestions or similar experiences you could share?
Hi @Therese a great big welcome to our forum, it is a pity it is not under better circumstances, I do not know anything about your treatment regime, but I was struck by your words that you are ‘generally feeling pretty rotten’.
Are your medical team aware how you are feeling, the severity and the impact on your life?
It might help if you can unpick the word ‘rotten’ a bit for them.
If you would like to talk to someone the Blood Cancer UK support line is there for you, I will copy your post to the Blood Cancer UK nurse advisors @BloodCancerUK_Nurses and hopefully there will be someone on here that can share their experiences.
I look forward to hearing more about you.
Be kind to yourself
Thank you for your reply Erica. The feeling “rotten” was due to side effects from zanubrutinib. They were crippling muscle pain; low mood/depression; coughing fits particularly throughout the nite; inertia. The consultant thought it was due to the drug and has taken me off it for a week to reset. Within 12 hours the depression had gone; so had all the other side effects. Now however the lymphoma symptoms are back. I am going back on zanubrutinib next week but on a lower dose so lets see how I get on
It just shows you how quickly your symptoms subsided, and the lymphoma symptoms returned @Therese real cause and effect stuff.
I expect it will be scary for you going back on the zanubrutinib, albeit at a lower dose.
Please let us know how you get on, fingers and toes crossed for you.
Be kind to yourself
Good Morning @Therese
Thank you for posting and sharing your (not so great) experiences of your new regime. So sorry to read that you were feeling so awful.
I am glad you were able to tell your Consultant about the side effects you’ve experienced and have had a break from them. How are you feeling now?
I must be honest and say that with Zanubrutinib being such a new drug I hadn’t heard of it, but I know the group of drugs it belongs to, and they are often very effective in disease control.
I looked it up and if you are struggling with side effects, you can split the daily dose to have half in morning and half in evening, you may already be doing this, but something to discuss with your Consultant if you’re not.
Often the ‘nib’ drugs do cause side effects, but these usually settle after a couple of weeks (if you can bear it!).
I would encourage you to please report your side effects on the Yellow card reporting, especially as it is newly available. The evidence builds over time, which can then prompt further research and policies for side effect awareness and prevention.
( I am sure you were told, but just to reiterate, avoid Grapefruit and also cover up in the sun. Your skin will be more sensitive and at risk on this medication.)
Please do keep in touch and let us know how you get on with your new dose. For others that may be starting out on this drug, it will be good for them to hear if things improve for you or if you have any tips to manage your side effects.
As always, if you need any support or advice at all, please do call our support line: 0808 2080 888 or email us: firstname.lastname@example.org
Take care and best wishes,
You are right. I am feeling anxious but hopeful. I will post updates. Thank you again Erica.
Sharing an update. After stopping zanubrutinib I was asked to keep a daily diary and report if the side effects settled to the clinic doctor the following week. However she was dismissive and rude and couldn’t answer my questions so I left the appointment. The head of the team has now asked me to attend a further appointment with him to resolve whether to restart on a lower dose. I was interested to read about Myeloma pain. My relapse has increased further into the bone marrow as well as the long bones (pelvis; femur; spine etc). When I mentioned the level of pain I had to the clinic doctor she said its was “probably osteoarthritic” rather than cancer pain related which I found strange as the pain had increased prior to the relapse diagnosis. I am considering using cannabinoids oils and micro dosing with psilocybin. Does anyone have experience of this?
Thank you for your reply. Actually since Friday and for last 3 days I’ve been pain free and feel wonderful. Not felt like this for around 18 months. I have no explanation for this but have no symptoms and can walk and move without pain. Was on zanubrutinib for 5 weeks but seemed to have unwelcome side effects including suicidal; severe muscle/joint pain; inertia. Tried to register these on the yellow card scheme but it didn’t recognise the drug so couldn’t proceed. All these side effects stopped after stopping taking the drugs. Seeing consultant next Friday to see whether to continue on lower dose (used to take 160mg twice daily) 160 instead. Hope this posting helps others.
Please can you let me know in what way my post was inappropriate? I can then change what is considered inappropriate.
Thank you for your reply. It was very good to read that you have had some relief from pain and are feeling better!
Did you manage to have your consultation and discuss the new drug dosing?
Hope you managed to explain everything you had been through to them and they listened.
Don’t hesitate to get in touch with us if you need to.
Take care, Heidi.
I’ve been given a clinic appointment for 4th November. It seems likely that I will try a much lower daily dose of the anti cancer targeted drug.
Do others with NHL in their marrow and bones suffer from pain like me? Not every day is pain an overriding feature but at night the pain can be enough to wake me.
Like other posts on Lymphoma say it’s a tricky one because the symptoms are various and everyone reacts differently.
As the anti cancer drug has left my system the other lymphoma symptoms such as infection (got one now); nightime pain in bones and muscles has increased.
I’d like to hear from other lymphoma sufferers their experiences.
A clinic appointment for 4th Nov is good @Therese
I am sorry to hear about the pain in your bones and infections, they sound horrible.
Really look after yourself and keep warm and hydrated, but a bit of fresh air and gentle exercise also helps I find.
I hope others can help
Please do let us know how you get on
I’m so sorry to hear about the pain you’ve had to deal with and that you are currently coping with an infection as well. It’s good to hear you have an appointment on the 4th of November, however if you do find that you’re struggling with the pain described, you may wish to consider contacting your team or your GP before then?
Do let us know if we can do anything to support you (0808 2080 888), and take care of yourself.